MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 5.0MM X 15MM - PMAS; intracranial aneurysm flow diverter

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 5.0MM X 15MM - PMAS; intracranial aneurysm flow diverter
Catalog Number FDS50015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Memory Loss/Impairment (1958); Paresis (1998)
Date of Event 05/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the subject flow diverter was implanted in a patient successfully on (b)(6) 2022.Post procedure on (b)(6) 2023 patient stats that she last remembers speaking with her friend that afternoon and has no recollection of events thereafter.Patient herself could not provide much history.As per family, patient was last well known at 5:20 pm that day.Patient took a nap and when woke up patient had left-sided facial droop and inability to move left side of the body.A ct (computerized tomography) was performed on (b)(6) 2023.Results indicate 'no new aneurysm or arteriovenous malformation is identified.The dural venous sinuses and deep venous system are patent', no stenosis was observed, the subject stent implanted was patent.Patient was provided with diphenhydramine, metoclopramide, acetaminophen, riboflavin magnesium for focal ipsilateral headache.The ae (adverse event) outcome is indicated recovered/resolved.The ae was reported to be resolved on (b)(6) 2023.The ae was indicated as possibly related to study procedure, study device, dapt (dual antiplatelet therapy) and underlying condition or disease.Patient has medical history of hypertension, dyslipidemia, diabetes, smoking, severe, headache/migraine, ischemic stroke.No further information is available.
 
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Additional Manufacturer Narrative
D1 - product long description - corrected.D4 - catalogue number: corrected.D4 - primary device identifier (di) number: corrected.
 
Event or Problem Description
It was reported that the subject flow diverter was implanted in a patient successfully on (b)(6) 2022.Post procedure on (b)(6) 2023 patient stats that she last remembers speaking with her friend that afternoon and has no recollection of events thereafter.Patient herself could not provide much history.As per family, patient was last well known at 5:20 pm that day.Patient took a nap and when woke up patient had left-sided facial droop and inability to move left side of the body.A ct (computerized tomography) was performed on (b)(6) -2023.Results indicate 'no new aneurysm or arteriovenous malformation is identified.The dural venous sinuses and deep venous system are patent', no stenosis was observed, the subject stent implanted was patent.Patient was provided with diphenhydramine, metoclopramide, acetaminophen, riboflavin magnesium for focal ipsilateral headache.The ae (adverse event) outcome is indicated recovered/resolved.The ae was reported to be resolved on (b)(6) 2023.The ae was indicated as possibly related to study procedure, study device, dapt (dual antiplatelet therapy) and underlying condition or disease.Patient has medical history of hypertension, dyslipidemia, diabetes, smoking, severe, headache/migraine, ischemic stroke.No further information is available.Additional information received on 15-feb-2024 reported that the ae term was changed and updated to 'neurological deficits'.
 
Event or Problem Description
It was reported that the subject flow diverter was implanted in a patient successfully on (b)(6) 2022.Post procedure on (b)(6) 2023, patient stats that she last remembers speaking with her friend that afternoon and has no recollection of events thereafter.Patient herself could not provide much history.As per family, patient was last well known at 5:20 pm that day.Patient took a nap and when woke up patient had left-sided facial droop and inability to move left side of the body.A ct (computerized tomography) was performed on (b)(6) 2023.Results indicate 'no new aneurysm or arteriovenous malformation is identified.The dural venous sinuses and deep venous system are patent', no stenosis was observed, the subject stent implanted was patent.Patient was provided with diphenhydramine, metoclopramide, acetaminophen, riboflavin magnesium for focal ipsilateral headache.The ae (adverse event) outcome is indicated recovered/resolved.The ae was reported to be resolved on (b)(6) 2023.The ae was indicated as possibly related to study procedure, study device, dapt (dual antiplatelet therapy) and underlying condition or disease.Patient has medical history of hypertension, dyslipidemia, diabetes, smoking, severe, headache/migraine, ischemic stroke.No further information is available.Additional information received on 15-feb-2024 reported that the ae term was changed and updated to 'neurological deficits'.
 
Additional Manufacturer Narrative
B2: executive summary : updated.H4: manufacturing date: added.D4: expiration date: added.F10: / h6: clinical sign code: update.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated the ae (adverse event) resulted in concomitant medication: diphenhydramine, metoclopramide, acetaminophen, riboflavin, magnesium.The ae is a non-serious ae.The duration of memory loss was ae recovered/resolved next day on (b)(6) 2023) and the duration of facial droop and inability to move left side of her body resolved in the patient was resolved next day.In addition, the patient regained memory next day per site, resolved.The ae did not result in the subject being hospitalization.Ct (computerized tomography) was performed as a diagnostic test, no stenosis was observed, the stent implanted was patent.Based upon medical review, the harm observed in the complaint is anticipated in nature as per the device risk assessment and does not require escalation to senior management.An assignable cause of anticipated procedural complication will be assigned to the reported ¿patient neurological deficit¿ as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.
 
Event or Problem Description
It was reported that the subject flow diverter was implanted in a patient successfully on (b)(6) 2022.Post procedure on (b)(6) 2023 patient stats that she last remembers speaking with her friend that afternoon and has no recollection of events thereafter.Patient herself could not provide much history.As per family, patient was last well known at 5:20 pm that day.Patient took a nap and when woke up patient had left-sided facial droop and inability to move left side of the body.A ct (computerized tomography) was performed on (b)(6) 2023.Results indicate 'no new aneurysm or arteriovenous malformation is identified.The dural venous sinuses and deep venous system are patent', no stenosis was observed, the subject stent implanted was patent.Patient was provided with diphenhydramine, metoclopramide, acetaminophen, riboflavin magnesium for focal ipsilateral headache.The ae (adverse event) outcome is indicated recovered/resolved.The ae was reported to be resolved on (b)(6) 2023.The ae was indicated as possibly related to study procedure, study device, dapt (dual antiplatelet therapy) and underlying condition or disease.Patient has medical history of hypertension, dyslipidemia, diabetes, smoking, severe, headache/migraine, ischemic stroke.No further information is available.Additional information received on 15-feb-2024 reported that the ae term was changed and updated to 'neurological deficits' additional information obtained on 01 jun 2026 reported ae#13 death on (b)(6) 2025.Patient expired on hospice in a nursing home likely due to cancer.It was not related to study procedure, study device, dapt, other stryker devices, disease under study.It was probably reported to underlying condition or disease.Outcome of ae was fatal, non-neurological.Additional information obtained on 13 aug 2026 reported ae#13 death on (b)(6) 2025.Patient expired on hospice in a nursing home likely due to cancer.It was reported by the site as not related to the study device and now reported by the imr reviewer as ae possibly related to the study device, study procedure, dapt, disease under study, underlying condition or disease.Outcome of the ae was fatal.
 
Event or Problem Description
It was reported that the subject flow diverter was implanted in a patient successfully on (b)(6) 2022.Post procedure on (b)(6)-2023 patient stats that she last remembers speaking with her friend that afternoon and has no recollection of events thereafter.Patient herself could not provide much history.As per family, patient was last well-known at 5:20 pm that day.Patient took a nap and when woke up patient had left-sided facial droop and inability to move left side of the body.A ct (computerized tomography) was performed on (b)(6) 2023.Results indicate 'no new aneurysm or arteriovenous malformation is identified.The dural venous sinuses and deep venous system are patent', no stenosis was observed, the subject stent implanted was patent.Patient was provided with diphenhydramine, metoclopramide, acetaminophen, riboflavin magnesium for focal ipsilateral headache.The ae (adverse event) outcome is indicated recovered/resolved.The ae was reported to be resolved on 27-may-2023.The ae was indicated as possibly related to study procedure, study device, dapt (dual antiplatelet therapy) and underlying condition or disease.Patient has medical history of hypertension, dyslipidemia, diabetes, smoking, severe, headache/migraine, ischemic stroke.No further information is available.Additional information received on 15-feb-2024 reported that the ae term was changed and updated to 'neurological deficits'.Additional information obtained on 01 jun 2026 reported ae# 13 death on (b)(6) 2025.Patient expired on hospice in a nursing home likely due to cancer.It was not related to study procedure, study device, dapt, other stryker devices, disease under study.It was probably reported to underlying condition or disease.Outcome of ae was fatal, non-neurological.
 
Additional Manufacturer Narrative
B2 outcomes attributed to ae: updated b5: executive summary: updated h1 type of reportable event: updated h6 health effect - impact code: updated h6 medical device problem code - device code grid - updated due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated the adverse event (ae) result in concomitant medication: diphenhydramine, metoclopramide, acetaminophen, riboflavin, magnesium.The ae is a non-serious ae.The duration of memory loss was ae recovered/resolved next day ((b)(6) 2023) and the duration of facial droop and inability to move left side of her body resolved in the patient was resolved next day.In addition, the patient regained memory next day per site, resolved.The ae did not result in the subject being hospitalized.Computerized tomography ct was performed as a diagnostic test, no stenosis was observed, the stent implanted was patent.Additional information obtained on 01 jun 2026 as follows: ae#13 fatal, start date - (b)(6) 2025, ae term: death, ae description: patient expired on hospice in a nursing home likely due to cancer, ae end date - (b)(6) 2025.Ae not related to the study procedure, study device, dapt, other stryker devices, disease under study, and probably related to underlying condition or disease.Outcome of ae - fatal, non-neurological.Additional information obtained on 13 aug 2026 stated that ae13, death was reported by the site as not related to the study device and now reported by the imr reviewer as ae possible related to the study device.Ae#13 fatal, start date - (b)(6) 2025, ae term: death, ae description: patient expired on hospice in a nursing home likely due to cancer, ae end date - (b)(6) 2025.Ae possibly related to the study procedure, study device, dapt, disease under study, underlying condition or disease and not related to other stryker devices.Outcome of ae - fatal, non-neurological.Outcome of ae - fatal based upon medical review, the harm observed in the complaint is anticipated in nature as per the device risk assessment and does not require escalation to senior management.An assignable cause of anticipated procedural complication will be assigned to the reported ¿patient neurological deficit¿ and ¿patient death' as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.
 
Additional Manufacturer Narrative
B5: executive summary: updated.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated the ae (adverse event) resulted in concomitant medication: diphenhydramine, metoclopramide, acetaminophen, riboflavin, magnesium.The ae is a non-serious ae.The duration of memory loss was ae recovered/resolved next day (5/26-5/27/2023) and the duration of facial droop and inability to move left side of her body resolved in the patient was resolved next day.In addition, the patient regained memory next day per site, resolved.The ae did not result in the subject being hospitalization.Ct (computerized tomography) was performed as a diagnostic test, no stenosis was observed, the stent implanted was patent.Based upon medical review, the harm observed in the complaint is anticipated in nature as per the device risk assessment and does not require escalation to senior management.An assignable cause of anticipated procedural complication will be assigned to the reported ¿patient neurological deficit¿ as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.

Brand Name
SURPASS EVOLVE 5.0MM X 15MM - PMAS
Common Device Name
intracranial aneurysm flow diverter
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
Stryker Neurovascular Cork
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
+1(510)413-2500
MDR Report Key18677793
Report Number3008881809-2024-00057
Device Sequence Number12566849
Product Code OUT
UDI-Device Identifier07613327386691
UDI-Public07613327386691
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/12/2025
Device Catalogue NumberFDS50015
Device Lot Number23538510
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer02/19/2024
02/27/2024
06/01/2026
08/13/2026
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date02/20/2024
02/28/2024
06/23/2026
09/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Death; Required Intervention;
Patient Age70 YR
Patient SexFemale